• papayagirl's Avatar

    papayagirl wrote on JennyMiller's wall

    Hi Jenny and Smishik, I too have lymphedema, the result my lack of attention and a careless nurse taking my blood pressure. My Dr didn't think it was any big deal and that made me feel worse. It was devastating. The thought of having this ailment forever is so hard to bear. Even after a year, I can't seem to accept it. I'm embarrassed to say I have not kept up with the exercises, although I have been better about the sleeve and gauntlet. I haven't noticed any problems, though I think I have a little swelling. I think it is time to see my therapist again. I dread beginning the exercises again.
    I'm sorry to write such a negative post but these are my honest feelings and, if there is anywhere I can be truthful, it is on this blog.
    I honor and admire your faithfulness and self-care. Any tips on how you have overcome your resistance to the exercises would be greatly appreciated. I send you both love and support.

    2 Comments
    • JennyMiller's Avatar
      JennyMiller

      Hi papayagirl -- it has been awhile since I have heard from you. You were such a help to me back in my "dark days". It is so sad how you got Lymphedema -- the nurse certainly should have known better! I agree with you that the thought of having Lymphedema forever is hard to bear. I am also lax in doing the exercises. Once I get the swelling down again, I hope that the sleeve and gauntlet will keep it that way. I am feeling positive after my first appointment with the Therapist. I start next Monday (9/9). I have a feeling that she will educate me and be a great help. I will keep you updated. Thanks so much for your input and support.

      about 5 years ago
    • papayagirl's Avatar
      papayagirl

      Hi Jenny, it's so nice to hear from you.
      You mentioned the support you gave me during your "dark days". Well, I can say you helped me three times over! Your blogs were amazing and so helpful to lots of people on this site. It is comforting to know you, too, struggle with the Lymphedema exercises. Now that the fall and winter are coming, it will be cooler to wear the sleeve and gauntlet. I chose a beautiful purple color to make wearing them a little less serious. It helps. I wear so much purple or what goes with it that it is the perfect color for me...a superficial point but anything to brighten the reality of this ailment.
      I'm so glad you are feeling more positive about your situation and feel good about your therapist. The 9th is less than a week now, so your education will begin soon! I'm having trouble picking up that phone to call my therapist but, eventually, I know I will.
      I wish you the best when you go in for your first treatment. I will be rooting for you and sending prayers. So glad you will keep in touch. Love to you, Jenny.

      about 5 years ago
  • papayagirl's Avatar

    papayagirl shared an experience

    Oh No (Diagnosed): I have now been diagnosed with lymphedema Very upsetting.

  • papayagirl's Avatar

    papayagirl posted an update

    It is now a year since I was diagnosed with breast cancer. It was a rough journey but I came through it with a positive attitude and lots of caring by friends.Everything was going along after chemo. I started hormone therapy, got my energy back and began to rebuild my life. Then just 3 weeks ago, my internist's nurse took my blood pressure in the wrong arm. I protested but it was already too late. That's all it took.

    I am very angry and depressed. Has anyone else had these feelings? I have begun treatment but the worst of it is my daily self-massage which I find very difficult and time-consuming. I find myself resisting doing it. I have not begun wearing a sleeve but will soon. I am writing a letter to my Dr telling her of my experience and the resulting consequences which I will have to live with my whole life. I think the nurse should have known better or there should have been an alert on my chart.

    It is all very upsetting and knowing there is no end to it is very discouraging.. I know others live with this condition and I must find my way, too. At the moment, I am just adjusting and very distressed. Please share your feelings, experience and how you manage the daily massage, wearing the sleeve and gauntlet and adjusting your attitude.
    Thank you for putting up with my complaints.

    1 Comment
    • DeanaBeana's Avatar
      DeanaBeana

      I'm very sorry your having these problems. I've never gone through any of this personally. But I have family and friends who have. One of my best friends who is 48 yrs. had a double mastectomy with breast reconstruction and she too suffers from Lymphedema. She couldn't afford the sleeves because her insurance wouldn't cover them. I know the times are difficult for you. I wish there was something I could do to ease your feelings of sadness. Maybe you should post your question you asked in the QUESTIONS tab. This way the community will see and someone will come along and give you some advice and help. There are some wonderful people on the site. Just ask questions and they will help you even if just to talk. I hope today is a better day for you. Best of luck!

      almost 6 years ago
  • papayagirl's Avatar

    papayagirl started following

  • papayagirl's Avatar

    papayagirl asked a questionBreast Cancer

    Has anyone heard of any side effects of using Rogaine?

    • carm's Avatar
      carm

      Papayagirl, you might want to check out Rogaine on the Skin Deep website. Just type it into the search bar. It does have precautions and one of them is endocrine disruptions. As hormones play a big part in most breast cancers you should look into it, good luck.

      almost 6 years ago
    • Nomadicme's Avatar
      Nomadicme

      I used the stronger men's formula (5% vs 2% monoxidil) and got some serious facial hair which went away after I stopped using (there's a warning about that side effect that comes with the package insert)

      almost 6 years ago
  • papayagirl's Avatar

    papayagirl asked a questionBreast Cancer

    My hair began growing about 3 months after chemotherapy. It's been 6 months now and after 2" growth, it stopped growing.

    7 answers
    • GregP_WN's Avatar
      GregP_WN

      Sandy the phone numbers are not allowed to show up to protect your privacy, some people will post their home phone, name, address, etc without thinking that this is a public site. So to help protect everyone from this, phone numbers and email addresses are removed to keep those automatic web bots from harvesting your information. you can place * in the number or (xxxx) and it will show.
      Try it again like that. Thanks for your help in this question.

      almost 6 years ago
    • Nomadicme's Avatar
      Nomadicme

      I'd recommend monoxidil (rogaine), it worked for me. It also worked for 22 BC patients in a small study by MD Anderson:
      Here's a link to the MD Anderson study:
      Abstract
      BACKGROUND:
      Hair loss is a side effect of many chemotherapeutic agents, and patients have even refused possibly palliative or lifesaving drugs because they could not accept temporary or prolonged baldness. Topical minoxidil has been shown to be effective for androgenetic alopecia and alopecia areata.
      OBJECTIVE:
      Our purpose was to investigate the value and safety of minoxidil in chemotherapy-induced hair loss.
      METHODS:
      Twenty-two women who were facing adjuvant chemotherapy after breast surgery were registered in a protocol that used a 2% minoxidil topical solution or a placebo in a randomized double-blind trial.
      RESULTS:
      There was a statistically significant difference (favoring minoxidil) in the interval from maximal hair loss to first regrowth. Thus the period of baldness was shortened (mean, 50.2 days) in the minoxidil group.
      CONCLUSION:
      Minoxidil decreased the duration of alopecia caused by chemotherapy. There were no significant side effects.

      Citation:
      J Am Acad Dermatol. 1996 Jul;35(1):74-8.
      A randomized trial of minoxidil in chemotherapy-induced alopecia.
      Duvic M, Lemak NA, Valero V, Hymes SR, Farmer KL, Hortobagyi GN, Trancik RJ, Bandstra BA, Compton LD.
      Source
      Department of Medical Specialties, University of Texas, M. D. Anderson Cancer Center, Houston 77030, USA.

      I used the 5%, but got some facial hair:)

      almost 6 years ago
    • TinaY's Avatar
      TinaY

      I also have experienced the same and searching for help. I have been done with treatment for 2 years. I lost every bit of hair on my body. My hair has come back very fine and thin. I have sections in the front near my bang area that will not grow except for some tiny hairs. I asked my oncologist what I could do but they were no help.
      I am looking for anyone who has advice on any kind of product that seemed to help.

      about 3 years ago